Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 15, 2016, 2:27 AM MST for Eddy County, New Mexico. It took effect at Dec 16, 2016, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 2:27 AM MST (09:27 UTC)
- In effect from
- Dec 16, 2016, 5:00 AM MST
- Expired
- Dec 15, 2016, 1:18 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS74 KMAF 150927 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 AM CST THU DEC 15 2016 ...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY MORNING THROUGH SATURDAY AFTERNOON... .INCREASED WESTERLY WINDS AT THE SURFACE ACCOMPANIED BY STRONG WEST WINDS ALOFT WILL RESULT IN HIGH WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS FRIDAY THROUGH SATURDAY. NMZ027-TXZ258-152200- /O.NEW.KMAF.HW.A.0025.161216T1200Z-161218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 227 AM MST THU DEC 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...FRIDAY THROUGH SATURDAY AFTERNOON. * WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 80 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
819 WWUS74 KMAF 152018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY MORNING THROUGH SATURDAY AFTERNOON... .INCREASED WESTERLY WINDS AT THE SURFACE ACCOMPANIED BY STRONG WEST WINDS ALOFT WILL RESULT IN HIGH WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS FRIDAY THROUGH SATURDAY. NMZ027-TXZ258-161200- /O.UPG.KMAF.HW.A.0025.161216T1200Z-161218T0000Z/ /O.NEW.KMAF.HW.W.0036.161216T1500Z-161218T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 118 PM MST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY THROUGH SATURDAY AFTERNOON. * WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 80 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. AIRPLANES FLYING OVER THE GUADALUPE MOUNTAINS MAY EXPERIENCE SEVERE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 14, 10:03 PM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Dec 14, 10:03 PM MST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1103 PM CST Wed Dec 14 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... Expect MVFR ceilings to develop at most area terminals overnight, but these should begin to dissipate from 15/13Z and after, lingering longest at KHOB and KMAF through 15/19Z. Drizzle could fall at KMAF from 15/12Z to 15/18z. It appears low cloud development may keep surface temperatures above 32 degrees, so will carry -DZ through the morning. Dry air near the surface looks too great for much in the way of fog development, so will not include any reduction in visibility. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 31 51 46 77 / 10 10 0 0 Carlsbad 32 61 41 79 / 0 0 0 0 Dryden 47 59 46 76 / 20 20 10 0 Fort Stockton 41 63 50 84 / 10 10 0 0 Guadalupe Pass 40 67 47 70 / 0 0 0 0 Hobbs 28 55 40 76 / 0 10 0 0 Marfa 32 69 32 77 / 0 0 0 0 Midland Intl Airport 32 54 46 78 / 10 10 0 0 Odessa 32 54 46 77 / 0 10 0 0 Wink 34 58 40 80 / 0 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Dec 14, 11:58 AM MST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1258 PM CST WED DEC 14 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1258 PM CST WED DEC 14 2016 /1158 AM MST WED DEC 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL ENTER SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN OVERNIGHT. LOW CLOUDS AND DRIZZLE ARE EXPECTED TO DEVELOP BEHIND THIS FRONT...AND AS TEMPERATURES FALL TO NEAR 32 DEGREES AROUND SUNRISE...FREEZING DRIZZLE WILL BE POSSIBLE. WHILE ICE ACCUMULATIONS WILL BE VERY LIGHT...EXPOSED SURFACES MAY BECOME SLICK. EXERCISE CAUTION WHEN DRIVING THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL WARM QUICKLY TO ABOVE NORMAL FRIDAY AND SATURDAY BEFORE OUR NEXT STRONG ARCTIC COLD FRONT PASSES ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SATURDAY NIGHT. TEMPERATURES WILL FALL QUICKLY INTO THE 20S AND TEENS ACROSS A MAJORITY OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. AT THIS TIME...NO PRECIPITATION IS EXPECTED WITH THIS FRONT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 1:18 PM MST | High Wind Warning | MAF | Eddy, Lea | 52 hr |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.